Good afternoon, friends! Today’s Throwback Thursday is inspired by my recent decline in health due to medicine I’ve been on running me ragged. Rather than one memory, I plan today to share with you memories of a short period of time, a time going back all the way to my middle school years. That year, you see, I was sent to the hospital three times in a single month, for three different things… And here, I’ll tell you what was found, and how it still effects me today.
(Please note, I actually don’t remember what order they happened anymore… I’m just sharing the pretext in the order that I deem suitable.)
The first cause was my heart condition. I had been blacking out and finding myself on the floor one too many times, and finally ended up making someone take me to the hospital to get it figured out. It was at that time that they discovered something: I had a heart condition, WPW. The same WPW that I have since had removed through surgery to burn off extra nerves.
To be fair, though, that wasn’t the only reason for my fainting spells. I still get close to blacking out, but now it’s purely because of my low blood pressure- and my pulse, sadly, hasn’t gotten much lower since getting my WPW fixed. That said, there were a lot of things the WPW was affecting… And now, let’s talk about one of those things.
The second cause to send me to the hospital was my migraines. I was sent from school because I couldn’t concentrate and was holding my head in tears. It was a fairly easy diagnosis, but because of my heart condition and age, the options of what to give me were a bit limited and awkward. The first medication I was put on for my migraines, once my body got used to 800mg of advil regularly, was percocet.
Sadly, my migraines still exist. That’s why I’m out of sorts in fact, because of medicine to break a cycle that’s lasted too long. I’ve been hospitalized more than once because of my migraines, but I pray each time it will be the last. So far, last one was… So far.
And my final cause? My anxiety. I had such a bad attack at school that my body was affected- I lost the ability to use one of my legs. At the time, we didn’t know what the cause was. I was sent by ambulance to the hospital, and spent twelve hours there. It was after they talked about a spinal tap that my leg snapped back into working order. Apparently, the two anxieties fought over me, and the one fearing a spinal tap won. I was immediately told I required psychiatric counseling. I still have it today.
Now, the anxiety right now is familiar. Whenever my heart would go out of whack, my anxiety would join in and make it worse. Right now, I think that’s happening to me on a daily basis. I’m on steroids- steroids that have me as mentally unstable as I was off my meds (even if I’m taking them!). And from there, my heart is affected by the anxiety and immense emotion my body is dealing with, leading to my pulse rising and blood pressure dropping low.
Today, sitting or standing, my blood pressure had a diastolic of under 60. I was close to 90/50 no matter which pose I took, which for me is pretty abnormal. Either way, it’s leading to a dizziness level I haven’t had in a long time… And that’s what led me to these memories I share with you.
The moral of the story: If you don’t feel right, get checked out. Don’t be me and wait until the problem gets to an excessive state. Alright, that’s all for your little lesson. Take care, guys!